Alert archive / Montana / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 25, 2014, 3:22 AM MDT for 5 counties in Montana. It took effect at Jul 25, 2014, 12:00 PM MDT. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2014, 3:22 AM MDT (09:22 UTC)
- In effect from
- Jul 25, 2014, 12:00 PM MDT
- Expired
- Jul 26, 2014, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Hill County, MT, Phillips County, MT
The radar
The Great Falls radar (KTFX), 169 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:05 PM MDT | NON-TSTM WND GST 45 | 4 W Havre, MT | 45 MPH PEAK WIND GUST SO FAR ON JULY 25TH AT HAVRE CITY COUNTY AIRPORT AT 105 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2955 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431 WWUS85 KTFX 250922 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 322 AM MDT FRI JUL 25 2014 MTZ113-115-252100- /O.NEW.KTFX.FW.W.0003.140725T1800Z-140726T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 322 AM MDT FRI JUL 25 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113 AND 115... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 113 AND 115. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * TEMPERATURES...IN THE UPPER 70S TO LOW 80S. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD LEAD TO RAPID FIRE GROWTH ON ANY FIRE ACTIVITY. LIGHTNING STARTS ARE ALSO POSSIBLE FROM RECENT THUNDERSTORM ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
2 follow-up statements
935 WWUS85 KTFX 252042 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 242 PM MDT FRI JUL 25 2014 MTZ113-115-260600- /O.CON.KTFX.FW.W.0003.000000T0000Z-140726T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 242 PM MDT FRI JUL 25 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113 AND 115... * AFFECTED AREA...FIRE WEATHER ZONES 113 AND 115. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * TEMPERATURES...IN THE UPPER 70S. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY COULD LEAD TO RAPID FIRE GROWTH ON ANY FIRE ACTIVITY. LIGHTNING STARTS ARE ALSO POSSIBLE FROM RECENT THUNDERSTORM ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
379 WWUS85 KTFX 260538 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1138 PM MDT FRI JUL 25 2014 MTZ113-115-260645- /O.EXP.KTFX.FW.W.0003.000000T0000Z-140726T0600Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- 1138 PM MDT FRI JUL 25 2014 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 113 AND 115... WIND SPEEDS ARE BEGINNING TO DECREASE...AND HUMIDITIES HAVE RISEN ABOVE 30 PERCENT. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 24, 10:32 PM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 24, 10:32 PM MDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1032 PM MDT Thu Jul 24 2014 .UPDATE... Other than some low clouds along/just east of the Rocky Mtn Front, skies are clear across the region. Unfortunately, winds are still gusting in the 40-50 mph range near Cut Bank, so the high wind warning remains in effect until midnight there. Likewise, the Red Flag Warning over Chouteau/Fergus/parts of Blaine County remains in effect as humidities in some spots have yet to recover above 25% with winds still gusting 30-40 mph. Current satellite imagery shows the upper-level low pressure system causing the gusty winds has drifted more north than east and is nearly stationary in south-central Alberta. Forecast models show the low center drifting gradually eastward tonight, but the longer that takes, the longer the breezy-to-gusty winds will continue, especially across the Hiline counties. Going forecast in good shape. Only adjustment made was to limit any mention of precipitation to the northern Rocky Mtn Front and reduce cloud cover across the region to match current observations. Waranauskas && .DISCUSSION... Tonight through Saturday...A closed upper low and associated trof will continue to move rapidly east across southern Canada overnight. A surface cold front is currently moving east across the Hi-Line with thunderstorms developing ahead and along the front. Some of these storms are strong with gusty winds and hail. Most of the convective activity should be out of the area by 00z. Gusty westerly winds are occurring behind the front with the strongest winds along the Northern Rocky Mountain Front and over Glacier and Toole Counties. A high wind warning remains in effect for this area until midnight. The Red Flag Warning also continues until midnight. Ridging develops on Friday and will last into the weekend bringing dry and warmer conditions. Saturday night through Wednesday...Models agree with the idea of having a strong ridge aloft over the western U.S. For the lower elevations in the forecast area, highs in the 80s Sunday and Monday will warm into the upper 80s to lower 90s Tuesday and Wednesday. The ridge will result in dry conditions with the possible exception of isolated thunderstorms over the western mountains and southwest Montana. For fire weather, this pattern will lead to increased curing of fuels. Winds will be less than 10 mph and lightning activity should be minimal. && .AVIATION... UPDATED 0432Z. Winds will continue to diminish through the evening but will strengthen again Friday. VFR conditions will prevail through the next 24 hours. && .FIRE WEATHER... The Red Flag Warning continues until midnight for zones 113 and 115. RH values are expected to drop into the teens when winds are near their strongest values with most locations seeing sustained winds at 20 to 30 mph with gusts around 40 mph. && .PRELIMINARY POINT TEMPS/POPS... GTF 51 78 49 79 / 10 10 0 0 CTB 50 74 47 76 / 10 10 10 0 HLN 53 81 53 83 / 10 0 0 0 BZN 44 81 44 81 / 10 0 0 0 WEY 33 73 34 75 / 10 0 0 0 DLN 44 78 46 80 / 10 0 0 0 HVR 53 80 52 79 / 10 10 10 10 LWT 49 79 49 77 / 10 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING until Midnight MDT tonight Blaine...Chouteau... Fergus. HIGH WIND WARNING until Midnight MDT tonight Northern Rocky Mountain Front...Eastern Glacier...Toole. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Nearby
Red Flag Warnings in Montana, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.